Hail, Doniphan
- When
- August 25, 5:59 PM CST
- Where
- Doniphan County, Denton
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.733, -95.267
2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Aug 25, 4:04 PM CST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 504 PM CDT FRI AUG 25 2006 .DISCUSSION... MESOSCALE UPDATE... VISIBLE SATELLITE IMAGERY AND 21Z SURFACE OBSERVATIONS SHOW THAT THE COLD FRONT OVER NRN MO IS BECOMING INCREASINGLY LESS DEFINED WITH WARM SECTOR WINDS NOW SHIFTED INTO THE E/NE IN RESPONSE TO WEAK ELEVATED CONVECTION FURTHER SOUTH. CLOUD STRUCTURE IN THE VICINITY OF THE DECAYING BOUNDARY HAS BECOME INCREASINGLY STRATIFORM IN NATURE OVER THE LAST FEW HOURS...AND THE THREAT FOR SURFACE BASED CONVECTION IS LIKELY OVER. LATEST RUC 2 PROXIMITY SOUNDINGS SHOW THE REASON FOR THIS...DEPICTING AN IMPRESSIVE 750MB CAPPING INVERSION WITH TEMPS AROUND 18C. THIS CAP WAS NOT AT ALL HANDLED BY 12Z/18Z MODEL SOLUTIONS...WITH SERIOUS CONVECTIVE FEEDBACK PROBLEMS CONTINUING TO HAMPER BOTH THE NAM-WRF AND GFS. SOUTH AND EAST OF THIS ARCING BOUNDARY...AN AXIS OF ELEVATED INSTABILITY (DENOTED BY WIDESPREAD ACCAS AND EMBEDDED SHOWERS/STORMS) PRESENTLY EXTENDS FROM WEST CENTRAL MO...TO NEAR WICHITA...TO THE TEXAS PANHANDLE. THIS AREA ALSO REMAINS WITHIN A BROAD MOISTURE/WARM ADVECTION REGIME... AND WILL LIKELY BE THE FOCUS FOR RENEWED DEVELOPMENT DURING THE EVENING AND OVERNIGHT HOURS AS INCREASING NOCTURNAL LOW LEVEL JET IS ABLE TO TAP POTENTIAL INSTABILITY ABOVE 750MB. ADDITIONAL VERTICAL SUPPORT WILL LIKELY COME FROM AN ELONGATED VORTICITY MAXIMUM THAT IS PRESENTLY PROVIDING LARGE SCALE ASCENT OVER ERN CO/WRN KS. THEREFORE...I DO EXPECT TO SEE WIDESPREAD RAIN/THUNDERSTORMS OVERSPREAD THE AREA FROM THE WEST LATER THIS EVENING. STEEP 750-600MB LAPSE RATES MAY PROVIDE SOME SUPPORT FOR MARGINAL HAIL EARLY...BUT WEAK BULK SHEAR AND OVERALL WEAK INSTABILITY SHOULD PREDOMINANTLY RESULT IN MULTI-CELL CLUSTERS. NARROW CAPE PROFILES...CONTINUED WARM/MOIST LLJ INFLUX INTO AN QUASI-STATIONARY BOUNDARY...AND PRECIPITABLE WATERS APPROACHING TWO INCHES CERTAINLY FAVOR A HEAVY RAINFALL THREAT. BOOKBINDER && .PREV DISCUSSION... /ISSUED 300 PM CDT FRI AUG 25 2006/ THUNDERSTORMS WITH HEAVY RAINFALL ARE THE PRIMARY CONCERN FOR THE NEXT COUPLE OF DAYS. MODELS SIMILAR IN THE VERY SLOW EASTWARD PROGRESSION OF AN UPPER TROUGH OVER THE PAC NW AND GREAT BASIN. THE INTERACTION OF THIS UPPER TROUGH AND THE POSITION OF THE SURFACE AND ELEVATED BOUNDARIES ARE THE KEY PLAYERS. LATEST MOISTURE IMAGERY ALONG WITH THE SHORT TERM RUC INDICATE A SHORTWAVE IN ERN COLORADO. HOWEVER...IMAGERY DOES NOT LOOK AS IMPRESSIVE AS THE MODELS DEPICT. ANOTHER WEAK SHORTWAVE WAS NOTED IN EXTREME SWRN NM. THIS WAVE IS NOT HANDLED WELL BY MODELS AND COULD ENHANCE PRECIPITATION CHANCES SATURDAY OR SATURDAY NIGHT. OVERALL...PREFER THE WRF OVER THE GFS AS THE GFS HAS SERIOUS CONVECTIVE FEEDBACK WHICH HAS A SIGNIFICANT IMPACT ON THE LOW LEVEL MASS FIELDS. ALTHOUGH THE WRF HAS SOME ISSUES...IT DOES DEPICT A TYPICAL LATE SUMMER/EARLY FALL SCENARIO OF ROUNDS OF THUNDERSTORMS ALONG AND NORTH OF THE SURFACE BOUNDARY WITH THE HEAVIEST PRECIPITATION IN THE RELATIVELY TIGHT H8 BAROCLINIC ZONE. ISENTROPIC LIFT WITHIN THIS BAROCLINIC ZONE WILL BE THE PRIMARY FORCING MECHANISM WITH WEAK H3 DIVERGENCE AND QG FORCING SUPPLEMENTING THE UVV PERIODICALLY TONIGHT THROUGH SUNDAY. IN THE NEAR TERM...A COLD FRONT HAS SAGGED SOUTH TO NEAR A STJ TO LAMONIA LINE. THE FRONT IS EXPECTED TO PROGRESS VERY SLOWLY SOUTH TO NEAR A MCI TO IRK LINE BY EARLY THIS EVENING. A MOIST AND VERY UNSTABLE AIR MASS EXISTS ALONG AND IN ADVANCE OF THE FRONT...NORTH OF I-70. ESTIMATED CAPES ARE FROM 3000-4000 J/KG WITH ONLY A FEW MORE DEGREES NEEDED TO BREAK THE CAP. A FEW HIGH BASED THUNDERSTORMS HAVE DEVELOPED AHEAD OF THE FRONT IN THE KC METRO...BUT EXPECT THE BULK OF THE THUNDERSTORMS TO DEVELOP ALONG THE FRONT AFT 21Z AND PROGRESS SLOWLY SOUTHEAST THROUGH THE EVENING HOURS. ALTHOUGH THE SHEAR IS WEAK...FORECAST SOUNDINGS ALONG WITH AFTN ACCAS...DEPICT RELATIVELY STEEP MID LVL LAPSE RATES. IN ADDITION...FCST SOUNDINGS SUGGEST A DRY LAYER FROM H8 TO 550 MB. AS A RESULT...LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. FRONTAL CONVECTION WILL GRADUALLY TRANSITION TO POST FRONTAL CONVECTION AFTER MIDNIGHT AS A MODEST LLJ ENHANCES ISENTROPIC LIFT ON THE 310K SURFACE. ALTHOUGH SEVERE THUNDERSTORMS ARE NOT EXPECTED...HEAVY RAINFALL IS POSSIBLE ALONG AND SOUTH OF INTERSTATE 70...GIVEN PRECIPITABLE WATER VALUES AROUND 1.7 INCHES. THE CDFNT SHOULD BECOME STATIONARY ACROSS SRN MO ON SATURDAY WITH WEAK TO MODERATE ISENTROPIC LIFT FROM 305-310 CONTINUING THROUGH SUNDAY NIGHT. THE ISENTROPIC LIFT WILL GENERALLY BE CONFINED TO THE SRN TWO THIRDS OF THE CWA. THERE WILL UNDOUBTEDLY BE BREAKS IN THE RAIN DURING THE WEEKEND ESPECIALLY IF A SHORTWAVE IS STRONG ENOUGH TO DEVELOP A WEAK WAVE ALONG THE FRONT. AT THIS TIME...IT IS TOUGH TO DISCERN WHEN THE BREAKS WILL OCCUR...BUT THE MOST LIKELY TIMES WILL BE DURING THE AFTN AND EARLY EVENING WHEN ISENTROPIC LIFT IS THE WEAKEST. THE MAJOR CONCERN WITH THIS EVENT WILL BE HEAVY RAINFALL. BY THE END OF THE WEEKEND...MOST AREAS SOUTH OF ROUTE 36 WILL SEE 1 TO 2 INCHES WITH SOME AREAS RECEIVING 2 TO 4 INCHES. THE SRN PORTION OF THE CWA CAN HANDLE A LOT OF RAIN. WILL ISSUE AND ESF FOR THE POTENTIAL OF LOCALIZED FLOODING. FUTURE SHIFTS WILL NEED TO MONITOR FOR THE POTENTIAL OF A FLASH FLOOD WATCH. CONFIDENCE IS NOT HIGH ENOUGH AT THIS TIME...AS FUTURE BOUNDARY LOCATIONS ARE CRITICAL. DB THE MEDIUM RANGE MODELS CONTINUE THE TREND OF HOLDING AT LEAST A PORTION OF THE SHORTWAVE TROUGH TO THE NORTH/NORTHWEST OF MISSOURI INTO EARLY NEXT WEEK. MEANWHILE...AN UPPER TROUGH IS FORECAST TO AMPLIFY OFF THE WEST COAST...WHILE RIDGING BUILDS ACROSS THE PLAINS. THERE IS SOME INDICATION THAT THE SHORTWAVE TROUGH ENERGY THAT WILL AFFECT OUR AREA THIS WEEKEND MAY BECOME TRAPPED BENEATH THE UPPER RIDGE...AND SLOWLY MEANDER EAST THROUGH THE MIDDLE OF NEXT WEEK. FOR NOW...HAVE EXTENDED PRECIPITATION CHANCES THROUGH MONDAY WITH THE UPPER TROUGH AXIS REMAINING TO THE NORTHWEST OF THE FORECAST AREA. HAVE ALSO DROPPED TEMPERATURES A FEW DEGREES ON MONDAY WITH THE ANTICIPATED CLOUD COVER AND POSSIBLE PRECIPITATION. CONTINUED WITH A SLOW WARMING TREND THROUGH THE MIDDLE OF NEXT WEEK...WITH TEMPERATURES BELOW NORMAL FOR THE FIRST PART OF THE WEEK...WARMING TO SEASONAL NORMALS BY THE END OF THE WORK WEEK. STOFLET && .AVIATION... SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS THIS EVENING FROM 20Z TO 02Z. CIGS AND VSBYS WILL GENERALLY BE MVFR. ADDITIONAL WIDESPREAD THUNDERSTORM DEVELOPMENT IS EXPECTED AFT 06Z FOLLOWED BY IFR CIGS AND MVFR VSBYS IN AN AREA OF RAIN AFT 11Z. CONFIDENCE IS NOT HIGH WITH REGARDS TO THE IFR CONDITIONS AS IT IS DEPENDENT UPON HOW FAR SOUTH THE FRONT PROGRESSES ALONG WITH THE INTENSITY AND COVERAGE OF THE RAIN. DB && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT FRI AUG 25 2006 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-261100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 100 PM CDT FRI AUG 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL TRIGGER SCATTERED THUNDERSTORMS LATE THIS AFTERNOON FROM THE KANSAS CITY AND ST JOSEPH AREAS...NORTHEAST TO BETHANY AND KIRKSVILLE. THE THUNDERSTORMS WILL SPREAD SOUTH TO A BUTLER TO SEDALIA TO BOONVILLE LINE BY MIDNIGHT. A FEW THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AND HAIL THE PRIMARY THREATS. RAIN AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE OUTLOOK AREA AFTER MIDNIGHT. SEVERE STORMS ARE NOT EXPECTED...BUT LOCALLY HEAVY RAINFALL IS POSSIBLE...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 70. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MORE THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH MONDAY AS THE COLD FRONT PRESSES SLOWLY SOUTHEAST INTO SOUTHERN MISSOURI AND A WEAK UPPER LEVEL STORM SYSTEM MOVES INTO THE CENTRAL PLAINS. THE THREAT OF SEVERE WEATHER IS QUITE LOW AT THIS TIME. HOWEVER...EXCESSIVE RAINFALL AND LOCALIZED FLOODING WILL BECOME INCREASINGLY POSSIBLE...MAINLY ALONG AND SOUTH OF ROUTE 36. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON OR THIS EVENING IN AREAS SOUTH OF A LINE FROM ST JOSEPH TO BETHANY. DB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
123 PM CDT FRI AUG 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 AM TSTM WND DMG N OSBORN 39.75N 94.36W
08/25/2006 DEKALB MO TRAINED SPOTTER
6 TO 8 INCH BRANCHES BROKEN OFF TREES.
&&
MRDThe Topeka radar (KTWX), 117 km away, was scanning. The volume nearest the first event began at 23:57 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Several trees uprooted and numerous tree limbs down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527700, 5527701, 5527702.